Hail, Glades
- When
- May 4, 7:10 PM EST to 7:15 PM EST
- Where
- Glades County, 10.45 mi S of Tasmania
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 26.830, -81.500
Thunderstorms producing large hail affected Glades County for the second day in a row.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Thunderstorms producing large hail affected Glades County for the second day in a row.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 4, 2:43 PM EST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT FRI MAY 4 2007 .DISCUSSION...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY COMPARED TO YESTERDAY DUE TO SLIGHTLY MORE STABLE CONDITIONS. STILL...FULL SUN HAS ALLOWED TEMPERATURES TO SOAR ACROSS INTERIOR AREAS WITH LOWER 90S NOW COMMON...EVEN 94F AT LA BELLE CURRENTLY. SO STILL AM ANTICIPATING MORE CONVECTION TO DEVELOP...BUT MAINLY INTERIOR AREAS AS THE GULF AND ATLANTIC SEA BREEZES CONTINUE TO PROGRESS INLAND. SO WILL TREND POPS DOWN ALONG THE COAST BUT MAINTAIN CHANCE POPS INLAND. WE WILL CONTINUE TO DEPICT THE STRONG STORM POTENTIAL...BUT CUT THIS BACK ONLY TO INTERIOR SOUTH FL GIVEN THE STEADY PROGRESSION OF THE EAST COAST SEA BREEZE. FOR TONIGHT...AFTER CONVECTION DIES AFTER DARK...EXPECT MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS. THIS COULD LEAD TO PATCHY FOG ACROSS INTERIOR AREAS. LOWS WILL RANGE FROM THE 60S INLAND TO THE LOW/MID 70S ALONG THE COASTS. SAT AND SUN...THE WEATHER PATTERN WILL REMAIN FAIRLY UNCHANGED WITH NO SIGNIFICANT CHANGES. SEE NO SHORTWAVES OF INTEREST...SO WILL FOLLOW PERSISTENCE FROM WHAT HAS SO FAR OCCURRED TODAY AND EXPECTED FOR THE REST OF THE AFTERNOON...THAT IS DRY MORNINGS WITH CONVECTION DEVELOPING EACH AFTERNOON AND FOCUSING ACROSS INTERIOR AREAS. A CHANGE IN THE WEATHER COMES SUNDAY NIGHT INTO MONDAY AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA THEN. TIMING IS SOMEWHAT UNCERTAIN...WITH THE GFS FASTER IN BRINGING IT THROUGH SUN NIGHT AND THE NAM SHOWING MONDAY. BOTH MODELS SHOW WINDS INCREASING SUBSTANTIALLY BEHIND THE FRONT AND WITH SLIGHTLY INCREASING MOISTURE...LOOKS TO BE GOOD CONVERGENCE ALONG IT SO WILL INCREASE POPS TO CHANCE SUN NIGHT ALONG THE ENTIRE ATLANTIC COAST...AND WILL CONTINUE THIS THROUGH MON MORNING. MADE NO CHANGES TO THE EXTENDED FCST. COOLER AND LESS HUMID AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT ALONG WITH DRY CONDITIONS EXPECTED. && .AVIATION...WHILE AFTERNOON CONVECTION IS JUST STARTING LATER THIS AFTERNOON...THE EAST COAST TERMINALS WILL LIKELY REMAIN UNDER VFR CONDITIONS THROUGH THE LATE AFTERNOON AND EVENING HOURS. WHILE THE ONSET OF THE SEA BREEZE WAS DELAYED EARLIER TODAY...RECENT SATELLITE IMAGERY INDICATES IT IS ESTABLISHED OVER THE EAST COAST AND SHOULD HELP TO CONTAIN THE CONVECTION TO THE INTERIOR REGIONS OF SOUTH FLORIDA. FOR APF...HOWEVER...THE WEST COAST SEA BREEZE HAS BEEN WEAKER TODAY ALLOWING AFTERNOON CONVECTION TO AFFECT WESTERN COLLIER COUNTY. SO FOR APF THERE MAY BE LIMITED PERIODS OF MVFR CONDITIONS AND VICINITY SHOWERS OR THUNDERSTORM FOR THE LATE AFTERNOON AND EARLY EVENING. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CHANGE ABRUPTLY SUNDAY NIGHT INTO MONDAY AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA FROM THE NORTHEAST. GFS SHOWS A MARKED INCREASE IN WINDS AS THIS BOUNDARY MOVES ACROSS THE AREA...WITH WINDS OF 25-30 KT. CUT THIS DOWN A BIT BUT STILL WINDS TO AT LEAST 20 KNOTS LOOKS LIKELY SUN NIGHT/EARLY MONDAY. THEN ANOTHER CONCERN WILL NOT BE ONLY BUILDING SEAS IN THE GULF STREAM FROM NORTHERLY FLOW...BUT ALSO SWELLS THAT COULD BE GENERATED AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COAST AND REMAINS NEARLY STATIONARY. OF COURSE...PLACEMENT OF THE LOW WILL DETERMINE HOW MUCH SWELL WILL MAKE IT HERE...BUT THERE IS A POTENTIAL FOR A BIG SWELL EVENT...AS 12Z WAVEWATCH IS SHOWING SWELLS OF GREATER THAN 10 FEET WITH LONG PERIOD OFF THE PALM BEACH COAST ON TUESDAY. BUT SHOULD THE LOW BE POSITIONED FURTHER EAST AND/OR WEAKER...THEN WE WOULD NOT SEE MUCH SWELL. SO AT THIS TIME WE DECIDED IT BEST TO TREND SWELLS INTO THE MODERATE RANGE. SOMETHING WE WILL NEED TO CLOSELY WATCH THE NEXT FEW DAYS. && .FIRE WEATHER...RHS ARE NOT EXPECTED TO BE BELOW 35 PERCENT FOR LONG DURATION OVER THE NEXT FEW DAYS. HOWEVER...CRITICAL RHS COULD BECOME A CONCERN NEXT WEEK AS DRY AIR MOVES INTO THE AREA BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 85 70 87 / 10 10 10 10 FORT LAUDERDALE 74 85 72 86 / 10 10 10 10 MIAMI 75 86 73 86 / 10 10 10 10 NAPLES 71 87 69 86 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...60/BD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT FRI MAY 4 2007 FLZ063-066>075-042200- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 300 AM EDT FRI MAY 4 2007 ...A FEW STRONG STORMS POSSIBLE INTERIOR THIS AFTERNOON... ...RIP CURRENTS POSSIBLE EAST COAST BEACHES EARLY NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER INTERIOR MAINLAND SOUTH FLORIDA THIS AFTERNOON. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. HAIL: SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON IN SOME OF THE STRONGER THUNDERSTORMS OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON. WIND: WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON. FLOODING: STEERING WINDS ALOFT WILL BE LIGHT AND THE MOVEMENT OF THE THUNDERSTORMS WILL BE SLOW. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS OVER INTERIOR AREAS, AND A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE COASTAL AREAS ON SATURDAY. A FEW OF THE STORMS OVER THE INTERIOR AREAS COULD BE STRONG WITH GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. AN INCREASE RISK OF RIP CURRENTS WILL OCCUR EARLY NEXT WEEK ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA, AS EASTERLY WINDS INCREASE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 606 PM EDT FRI MAY 4 2007 FLZ070-042230- EASTERN COLLIER FL- 606 PM EDT FRI MAY 4 2007 AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OASIS RANGER STATION...OR 7 MILES EAST OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 707 PM EDT FRI MAY 4 2007 FLZ070-073-075-050115- EASTERN COLLIER-WESTERN DADE-MAINLAND MONROE- INCLUDING THE CITIES OF...IMMOKALEE...SHARK VALLEY...FLAMINGO 707 PM EDT FRI MAY 4 2007 ...TAMIAMI TRAIL IS CLOSE BETWEEN STATE ROAD 29 AND KROME AVENUE... TAMIAMI TRAIL IS CLOSE BETWEEN KROME AVENUE IN MIAMI-DADE COUNTY AND STATE ROAD 29 IN EASTERN COLLIER COUNTY...DUE TO HEAVY SMOKE FROM A BRUSH FIRE NEAR TAMIAMI TRAIL IN EASTERN COLLIER COUNTY. MOTORISTS SHOULD USE I-75 TO GET TO THE WEST OR EAST COAST AREAS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS SITUATION. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 722 PM EDT FRI MAY 4 2007 FLZ063-066-070-042345- HENDRY FL-GLADES FL-EASTERN COLLIER FL- 722 PM EDT FRI MAY 4 2007 AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PALMDALE...MOVING NORTHEAST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. ADDITIONAL STORMS WILL DEVELOP OVER A LARGE PORTION OF INTERIOR SOUTH FLORIDA THROUGH THE EARLY EVENING. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
The Tampa radar (KTBW), 132 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34255.